Get your Health question answered in 3 easy steps

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

74 years old, had pneumonia. Take inhaler with other medication. How to get relief from coughing?

Answered by
Dr.
Dr. Prabhakar C Koregol

Cardiologist, Interventional

Practicing since :1998

Answered : 424 Questions

default
Posted on Tue, 29 Jan 2013 in Lung and Chest disorders
Question: My father is an indian, Doctor my father aged 74, had a pneuomonia( hospitalised and cured 2010), fell down in 2009 , CT SCAN REVEALED cerbral atrophy left side, ecg left axis deviation, Doctors treatment Enace 10 at night , Dytor 5 mg at 8 am, Angizem CD 120 at 10 : 00 am,and inhalers(Avessa & Combimist) 3 times daily, PAN 40 MRNING DAILY. His sweeling has reduced now, BP at present 140/80.

Na 134 K -5 , Hb 10.5 , Crarinine 1.9 , Slight albumin in Urine. Lipid Normal , Thyroid Normal after taking dytor 5 ESR is 40 1 hr.


His past history is smoking, skin sometimes gets redish patches if presssed, leg muscles are weak. . after consulting with nephrologist and cardiologist general medicine doctor has decided the combination of medicines as described above now.
He has standing up problem from sitting at bottom , this is extremely diffciult, left lumbar spine weak
From the General geriatic medicine side what medicines to take, the present medicnes how to alter and kidney function keep normal.
He has early parkinsonism.
Please advise medicines , whether bp medicines he is taking are ok in combination? creatinine how to make alright. whether dytor can be taken regularly without affeting eletolyte imbalance? then waht to do?

At present he is Taking MDOPA 250 -1-0-1
Dytor 5 mg 1-0-0
Angizem CD 120 0-0-1
Due to his high BP 160/80 today 05/01/13 , and slight chest discomfort and controlled coughing in winter with inhaler pranayam and baska leave , dr suggested to us e anti cholestorel medicine Stator 10 mg ( 001) in addition to the above medicines.
What anti cold medicines are required sometimes long spell of coughing is coming.
My question is it a right approach for treatment. Pl suggest us by today.

doctor
Answered by Dr. Prabhakar C Koregol 53 minutes later
Hi,

Thanks for detailed history. But I am a bit confused regarding the medicines he is taking. You have described particular drug in the beginning and another one at the end. Which all medicines are he taking?

Knowing that his serum creatinine levels are high, he needs to be on a class of medicines called ARB (Angiotensin Receptor Blockers). Whenever a patient is on diuretic medicines such as dytor, electolyte problems are always a possibility. This needs to be monitored regularly. If it is long standing, his kidney abnormality may not be reversible but we can prevent further progression.

Also I would like to know what his ultrasound abdomen and urine examination showed.


Regards

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Prabhakar C Koregol 41 minutes later
Dr

At present he is Taking MDOPA 250 -1-0-1
Dytor 5 mg 1-0-0
Angizem CD 120 0-0-1
Due to his high BP 160/80 today 05/01/13 , and slight chest discomfort and controlled coughing in winter with inhaler pranayam and baska leave , dr suggested to us e anti cholestorel medicine Stator 10 mg ( 001) in addition to the above medicines.
What anti cold medicines are required sometimes long spell of coughing is coming.
My question is it a right approach for treatment. Pl suggest us by today.
doctor
Answered by Dr. Prabhakar C Koregol 35 hours later
Thanks for clarifying. The following are my comments:

1. His medicine regimen is acceptable though there are better alternatives.

2. If cough is recurring it may be due to diastolic heart failure rather than cold. Discuss about this possibility during his next follow-up with his doctor. In such case we need to optimise hypertension treatment - that might include increasing dytor to 10mg/day.

3. If cough is due to cold then he can be benefitted by night intake of cetrizine; but it has to be done after making sure diagnosis.

4. As he falls in high risk and has pain, it's better to on statin.

5. What does his ECG show and has it been done after pain - If yes, let me know the report / if no, please get it done when he has pain.

Hope this answers your query. Let me know if you need further clarifications.

Best Wishes

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  

Recent questions on Hypertension

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

56 female, history of CHF, history of difference in BP standing and sitting, near end of level 3 KCD, take diuretic. high BP, controlled with meds and diet (no salt)

Gained 5 pfd in two day, trouble breathing, fluid around abdomen. Per past doc instruction, took extra dirutic fri and lost 3 pds, feel very tired and weak.

BP sat afternoon was 120/74.
Is this too low?
Ms Boots

doctor1 MD

I am 74 years old and have experienced hot flushes since menopause (at age 54). I experience moderate to high blood pressure and most medications for this make my symptoms worse. I have heart palpitations during these uncomfortable symptoms, experience fatigue and have night sweats which wake me up. I have Sjoegren's Syndrome with Sicca, and Peripehral neuropathy and most other aging symptoms. I don't have dementia, thankfully, but I am curious as to whether hot flushes are impacting on my blood pressure and contributing to my anxieties or could it be caused by my thyroid? My tests show a normal reading for my thyroid. I also had cancer of the uterus, grade 1, and had everything removed nine years ago and have remained cancer free to date. I hope you can help me find a way to improve the situation as I don't have any blocked arteries or heart problems so it is a mystery to me. I am worried about the impact it may eventually have on my heart. Sincerely yours,

doctor1 MD

Hello.
I'm male.
I'm 45 years old and I got high pressure blood since 17. I am currently taking 5 drugs to control (not at all) my high pressure blood.
In a recent Renal Angiography was discovered that I have my left kidney hypotrophic with important loss of parenchyma in the middle and lower thirds.
Analyses of plasma renin revealed that is high.

This hypotrophic kidney (left) is working by 37% and 63% right according to a renal scintigraphy.
The recommendation of my doctor(nephrology) is to get me out my hypotrophic kidney to control the high pressure blood and avoid having to take so many drugs.

What is your opinion on this?
YYYY@YYYY

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...